Alert archive / Wisconsin / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Green Bay, WI

February 7, 20078 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Feb 7, 2007, 3:09 PM CST for 8 counties in Wisconsin. It took effect at Feb 8, 2007, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 3:09 PM CST (21:09 UTC)
In effect from
Feb 8, 2007, 12:00 AM CST
Expired
Feb 8, 2007, 9:00 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Vilas County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 140 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 072109
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CST WED FEB 7 2007

...BITTERLY COLD CONTINUES OVER NORTH CENTRAL WISCONSIN...

.THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WEST WINDS WILL
PRODUCE DANGEROUS WIND CHILLS OVER NORTH CENTRAL WISCONSIN
LATER TONIGHT AND EARLY THURSDAY MORNING.

WIZ005-010>012-018-019-080515-
/O.NEW.KGRB.WC.Y.0003.070208T0600Z-070208T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
309 PM CST WED FEB 7 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY. 

WIND CHILL READINGS ARE EXPECTED TO DROP TO BETWEEN 25 AND 30
BELOW ZERO. WIND CHILLS IN THIS RANGE CAN CAUSE FROSTBITE IN 20 TO
30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SRF/KURIMSKI
2 follow-up statements
000 
WWUS43 KGRB 080405
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 PM CST WED FEB 7 2007

...BITTER COLD CONTINUES OVER NORTH CENTRAL WISCONSIN...

.THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WEST WINDS
WILL PRODUCE DANGEROUS WIND CHILLS OVER NORTH CENTRAL WISCONSIN
TONIGHT AND EARLY THURSDAY MORNING.

WIZ005-010>012-018-019-081215-
/O.CON.KGRB.WC.Y.0003.070208T0600Z-070208T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1005 PM CST WED FEB 7 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

WIND CHILL READINGS ARE EXPECTED TO DROP TO BETWEEN 25 AND
30 BELOW ZERO. WIND CHILLS IN THIS RANGE CAN CAUSE FROSTBITE IN
20 TO 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KGRB 080946
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CST THU FEB 8 2007

...BITTER COLD CONTINUES OVER CENTRAL AND NORTH CENTRAL
WISCONSIN...

.THE COMBINATION OF VERY COLD TEMPERATURES AND BRISK WEST WINDS
WILL PRODUCE DANGEROUS WIND CHILLS OVER CENTRAL AND NORTH CENTRAL
WISCONSIN THIS MORNING.

WIZ030-035-081500-
/O.EXA.KGRB.WC.Y.0003.000000T0000Z-070208T1500Z/
MARATHON-WOOD-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS
346 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

WIND CHILL READINGS ARE EXPECTED TO BE IN THE 25 TO 30 BELOW
ZERO RANGE THIS MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE
IN 20 TO 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE DANGEROUS WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WIZ005-010>012-018-019-081500-
/O.CON.KGRB.WC.Y.0003.000000T0000Z-070208T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
346 AM CST THU FEB 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

WIND CHILL READINGS ARE EXPECTED TO BE IN THE 25 TO 30 BELOW
ZERO RANGE THIS MORNING. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE
IN 20 TO 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE DANGEROUS WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 3:00 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 7, 3:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST WED FEB 7 2007

.SHORT TERM...TONIGHT AND THURSDAY...MAIN ISSUE WITH SHORT TERM IS TEMPS
AND WINDS FOR WIND CHILL VALUES TONIGHT.

STRONG POLAR VORTEX JUST EAST OF HUDSON BAY AND A RIDGE LOCATED OVER THE
WRN US...WILL KEEP NE WI IN NW FLOW FOR THE PERIOD. STRONG SHORT WAVE
 ROTATING AROUND VORTEX WAS SEEN OVER WRN ONTARIO ON WV IMAGERY...WHICH
WILL QUICKLY DROP SE ACROSS LAKE SUPERIOR AFTER MIDNIGHT TONIGHT. MODELS
IN PRETTY GOOD AGREEMENT WITH LOCATION OF SHORT WAVE...WITH THE BEST
ENERGY TRACKING ACROSS UPPER MICHIGAN AND JUST SLIGHTLY BRUSHING FAR NRN
WI.  MOISTURE IS VERY LIMITED OVER THE REGION AS SEEN ON FORECAST
SOUNDINGS AND TIME HEIGHTS. THEREFORE EXPECT AREA TO REMAIN MOSTLY CLEAR
 TONIGHT...OTHER THAN A FEW MID CLOUDS ACROSS THE FAR N...AS THE SHORT
WAVE PUSHES THROUGH. GFS SLIGHTLY FASTER THAN NAM...BUT WITH SPEED OF
SYSTEM AND LACK OF MOISTURE...IT IS NOT TOO MUCH OF AN ISSUE.

WITH STRONG HIGH PRESSURE DEVELOPING TO THE W OVER THE NRN PLAINS AND
STRONG LOW OVER HUDSON BAY...PRESSURE GRADIENT SHOULD REMAIN UP TONIGHT.
WITH THE CLEAR SKIES...TEMPS EXPECTED TO FALL TO AROUND GFS GUIDENCE
VALUES. THIS WILL CREATE WIND CHILLS OF -25 TO -30 ACROSS NC WI AND HAVE
PUT UP A WIND CHILL ADVISORY FOR THAT AREA. WIND SPEED WILL LARGELY
DEPEND ON THE STRENGTH OF THE INVERSION...AS A H925 40KT WIND MAX WILL
 BE SEEN ACROSS MOST OF AREA TONIGHT.

MODELS SHOWING NEXT SHORT WAVE DROPPING SOUTH AROUND POLAR VORTEX LATE
ON THURSDAY AFTERNOON...REACHING UPPER MICHIGAN AROUND 00Z ON FRIDAY.
DRY AIR REMAINS IN PLACE AGAIN ON THURSDAY...WITH ONLY A FEW CLOUDS
AGAIN OVER THE FAR N...AS THE SHORT WAVE APPROACHES WITH A SLIGHT
INCREASE IN MOISTURE. SO HAVE ONLY MADE A FEW TWEAKS TO THE FORECAST AND
WENT WITH SIMILAR VALUES TO TODAY WITH TEMPS...WITH ONLY A DEGREE OR SO
COOLER DUE TO SOME WEAK CAA BEHIND THE SHORTWAVE.

.LONG TERM...THURSDAY NITE THRU NEXT WEDNESDAY. FORECAST FOCUS ON
TEMPERATURES THRU THE PERIOD AND SNOW CHANCES FROM SUNDAY NITE TO
WEDNESDAY.

HIGH PRESSURE CONTINUES TO INFLUENCE THE AREA DURING THE WEEKEND AS
TEMPERATURES REMAIN BELOW NORMAL. WILL CONTINUE TO KEEP TEMPERATURES
BELOW GUIDANCE AS THE COLD AIRMASS REMAINS IN PLACE. THE MODELS THEN
BRING A SYSTEM THRU THE AREA LATE SUNDAY AND INTO SUNDAY NITE. THE GFS
IS THE FURTHEST NORTH WITH THE QPF BRINGING IT THRU THE SOUTHERN CWA.
GIVEN THIS IS THE FURTHEST NORTH SOLUTION AND THE LIGHT AMOUNT OF QPF
INVOLVED WILL LEAVE DRY FOR NOW.

WINDS THEN TURN FAVORABLE FOR LES FROM MONDAY TO WEDNESDAY ACROSS NORTH
CENTRAL WISCONSIN AND SEMI FAVORABLE FOR EXTREME EAST CENTRAL WISCONSIN
TUESDAY AND WEDNESDAY. HOWEVER THE LAKES ARE FREEZING UP RATHER QUICKLY
AND GIVEN THE COLD TEMPERATURES ARE EXPECTED TO CONTINUE WILL LEAVE
THESE PERIODS DRY AS THE AVAILABLE FETCH WILL BE REDUCED.
&&

.AVIATION...AVAIATION...VFR CONDITIONS WILL BE IN PLACE ACROSS THE
REGION TONIGHT AND THURSDAY. THE MAIN CONCERN WILL BE LLWS TONIGHT...AS
A 40KT JET AT 2KFT PASSES OVER THE REGION BETWEEN 00Z AND 12Z.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WIND CHILL ADVISORY MIDNIGHT TONIGHT UNTIL 9 AM THURSDAY
WIZ005-010>012-018-019-
&&

SRF/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 7, 3:00 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST WED FEB 7 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
300 PM CST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND THURSDAY

COLD WIND CHILL TEMPERATURES WILL REDEVELOP ACROSS THE REGION TONIGHT...
WITH WIND CHILL VALUES FROM 25 TO 30 BELOW ZERO OVER NORTH CENTRAL
WISCONSIN. WIND CHILL VALUES IN THAT RANGE CAN CAUSE FROSTBITE IN 20 TO
30 MINUTES. A WIND CHILL ADVISORY IS IN EFFECT FOR NORTH CENTRAL
WISCONSIN OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL ADVISORIES MAY BE NEEDED AT TIMES...ESPECIALLY OVER THE
WEEKEND. ALTHOUGH TEMPERATURES AND WIND CHILLS ARE NOT EXPECTED TO BE
QUITE AS LOW AS THIS PAST WEEKEND...WIND CHILL ADVISORIES MAY STILL BE
NEEDED AT TIMES. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR
UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ521-522-541>543-564-082100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
300 PM CST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND THURSDAY

STRONG WEST WINDS WILL CREATE SMALL CRAFT ADVISORY CRITERIA WINDS
THROUGH EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AT TIMES.

SRF/KURIMSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 9:28 PM CSTWind Chill AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 8 more12 hr

Nearby

Wind Chill Advisories in Wisconsin, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.